ive just started my course of accutane, on 40mg a day, it is true that it generally gets worse before it gets better, this is as far as i know cause it pushes up all the spots and blackheads and crap thats under the skin out at a much faster pace, to get rid of everything before it starts to stop them being created. After this stage its generally on the up and your skin improves. There are alot of side-effects, but alot of people are only affected by dry skin/lips which can be solved by using a moisturiser, lip balm etc.
As for drinking on accutane, well its not really bad as in it doesnt have any serious effects, mite be a bit worse for the liver saying the tablets affect it aswell, and alcohol in general isn't good for your skin, dehydrates you etc which the tablets also do, but hey im not giving up my social life and last night was my first night out on a drinkin sesh, had about 6 pints and 3 shots, felt same as normal on the night etc, morning after i felt basically the same with a hangover a little worse than usual, like sorer head and eyes, thats pretty much it. Not sure on this but it can take the accutane longer to work if your on alcohol. Anyway i say if you need it get it, im glad i did. Good luck